View Full Version : Tranquilyn


Barbrady1
09-03-17, 11:33 AM
I have been taking 5mg of short release tranquilyn in the morning and afternoon since last Tuesday. Thus far, I have been a bit more 'switched on' but my memory is still
shocking and I have experienced some side effects, such as minor headaches, dry mouth and today my hands began to shake for a few minutes.

Has anyone else been on this brand of ritalin? And what were your experiences on it?

I am worried it will be discontinued when it's reviewed in 3 weeks' time because of the side effects I have been experiencing.

I believe I should be on quite a high dose because I tune out all the time and cannot stay focused on something as simple and harmless as a 20 minute TV show such as South Park and The Simpsons.

Fuzzy12
09-03-17, 07:29 PM
I first tried tranquilyn with the same dosage. After thr first day it didn't do much for me so my dose was increased tÚ 10, 5, 5 I think. The 10mg made s huge difference but i developed a rash ajd has to discontinue.

I was then prescribed dexamphetamine, which worked better and had very few side effects.

The dry mouth and headaches could be dehydration. You need to drink more water when you are on stimulants

Barbrady1
10-09-17, 10:29 AM
Does anyone have any theories as to why I only seem to feel the effects after 2pm?

I take 10mg between 7:30-8:00am, another between 12:00-12:30pm and the last of the day is administered between 3:30-4:00pm. But most of the time my mind is unbelievably foggy in the morning and early afternoon. It's terribly frustrating. :(

Fuzzy12
10-09-17, 11:19 AM
I think the amount of substance gradually accumulates in your body. I used to have the same effect so I had to take a larger dose in the morning and then smaller subsequent doses.

sarahsweets
10-09-17, 12:15 PM
Probably because by the second dose its building up good for you. Personally Id go right back in and ask to switch, try something else or at least get some advice.

Barbrady1
10-09-17, 01:38 PM
I am reluctant to ask for a change in medication because I have been feeling great when it has been working.

It's been six weeks now and my weight has stayed pretty much the same and my BP hasn't risen substantially.

Barbrady1
10-10-17, 11:28 AM
My psychiatrist said today that I should try 15mg for a week and then increase the dosage to 20mg next Tuesday.

Though I am somewhat concerned that I might completely burn myself out if the strength is too high.

sarahsweets
10-10-17, 11:46 AM
My psychiatrist said today that I should try 15mg for a week and then increase the dosage to 20mg next Tuesday.

Though I am somewhat concerned that I might completely burn myself out if the strength is too high.

What do you mean by this?

Barbrady1
10-10-17, 12:47 PM
What do you mean by this?

On a few occasions last week, I was supercharged with adrenaline and actually felt like I could take things in and socialise with people. However, the day after these occurrences I was back to my absent-minded self and even more unproductive than usual. Hence the expression 'burnt out'.

I've been diagnosed with autism too, so perhaps my sensory system is more fragile than most inattentive ADDers.

Even though it's still fairly early days and I have had mixed results so far, ritalin has opened my eyes in many respects. It's as if I finally have experienced a taste of what it's like to be 'normal'. It's a shame that it's been so inconsistent and unpredictable, though.

sarahsweets
10-10-17, 01:04 PM
WOA! The Autism thing definitely has a lot to do with things. Do you have a good psyche that you see?n Its tricky with people on the spectrum. Meds seem to act differently in people with autism. I am of course speaking antecdotally based on having a sister on the spectrum. Some meds worked perfect for her and abruptly pooped out. Some were horrible from the get go, or couldnt be tolerated. Some worked like magic but she did have to switch things up a bit every so often. What are you doing to deal with your autism?

Barbrady1
10-10-17, 01:12 PM
I can't really distinguish between autism and inattentive ADHD to be honest. I was diagnosed with autism two years ago and ADHD about six weeks ago, so they were quite late detections considering I am 27.

Even though I made it through school, I have always had difficulties with attention, memory (particularly auditory) and organising my thoughts.

Unfortunately ASD and now ADHD have turned into interests of mine to the point where I mention my labels to almost everyone. It's something I've got to make a conscious effort to improve on.

I had to resign from my previous role due to anxiety and depression, which I directly describe to my learning defects/disorders. :(

Barbrady1
10-13-17, 12:30 PM
I've been sweating profusely, forgetful and anxious ever since I made the increase to 15mg.

Is this a sign the dosage is too strong or will the symptoms eventually subside?

Fuzzy12
10-13-17, 01:00 PM
I've been sweating profusely, forgetful and anxious ever since I made the increase to 15mg.

Is this a sign the dosage is too strong or will the symptoms eventually subside?

The sweating for me subsided after a couple of months or so. Make sure you drink lots of water. The anxiety lasted about a month as well. After that the meds actually helped me with anxiety.

Barbrady1
10-13-17, 01:04 PM
The sweating for me subsided after a couple of months or so. Make sure you drink lots of water. The anxiety lasted about a month as well. After that the meds actually helped me with anxiety.

Thanks.

Now that I have upped the dose, would it be advisable for me to quit caffeine?

I'm drinking over a litre of water a day but I still find that I cannot think clearly, I sweat excessively and generally feel rather crappy. Should I be drinking much more?

Fuzzy12
10-13-17, 01:10 PM
Definitely quit caffeine. It made my anxiety a million times worse on stimulants. I still drink only decaf tea. The very few times I have come it gives me a huge kick now.

Barbrady1
10-14-17, 10:10 AM
I haven't had many positive experiences on Ritalin for about a week now. I'm questioning if the 'honeymoon period' is over, the dose is too low/high or if I should be put on something else. I've returned to my usual self, whereby I always space out because I am unable to block out irrelevant external stimuli. It's disheartening to think that there's nothing that can potentially help me to focus, organise my thoughts and reduce procrastination.

I don't understand why I felt great combining 10mg with lots of caffeine but feel lost and 'spacy' on 15mg with a drop in caffeine consumption. I fear my relationship with my beloved girlfriend will be over soon if I don't find something that can help me to consistently manage my ADHD symptoms. It must be intolerable to be with someone who is seldom present. :(

Fuzzy12
10-14-17, 02:57 PM
Definitely quit caffeine. It made my anxiety a million times worse on stimulants. I still drink only decaf tea. The very few times I have come it gives me a huge kick now.

I meant to say tje very few times I have coke it gives me a huge kick. Stupid autocorrect. :eek::doh:

Barbrady1
10-14-17, 03:19 PM
Due to alexythmia (?) it can be difficult for me to identify but I believe I've been extremely anxious ever since I upped my dosage to 15mg. Consequently I've been on auto-pilot and have even had periods where I felt I was disassociating. :(

I'm wondering if I would benefit more from taking lower doses at more frequent intervals throughout the day. For example, I could try taking 10mg on four or five each day as opposed to the recommended three.